T Nation

27 Years Old on HRT, A Few Questions


#1

Hey guys,

Here's the scoop....

I'm 27 years old and just started on HRT therapy....

I was tested by an idiot doctor 10 years ago and after my levels coming back at 240 free test all he said was "Your young...you don't need to take testosterone"

Fast forward....I have been living with low test for 10 years and have gained 100+ pounds since then (although I am an ex powerlifter)....I still have a good amount of muscle on my body...just alot of fat now to go along with it....

I just got my test levels tested again and here's how they came back (given I was sleep deprived and had been up for over 24+ hours at that point)...

Total Test: 134 ng/dl
Free Test %: 2.0
Free Test: 26.9 pg/ml
TSH: 1.750 uIU/ml
Sex Horomone Binding Globulin: 29 nmol/L

I have started on 200 mg/ml Test Cypionate every 2 weeks...

Got a few questions:

1) I have had Gyno in the past and had surgery to remove it (it was there after I hit puberty and was removed when I was 19)

Is this Test dosage enough to cause Gyno again?

2) Should I take the Testosterone and split it into a 100mg/.5ml weekly dosage instead of the current prescription? I understand that this will cause more stability in my test levels...but since it is less of a dosage will it also not cause as much of a rise in T levels as the 200mg weekly dose would? IE I am wondering if I would be sacrificing having higher test levels for having more stable Test levels with this dosage scheme?

3) Since I am taking a steroid....how can I cater my workout/eating habits to make the most of my Test Levels after I take my injection so I can reap better benefits muscle gain wise and fat loss wise? (I was mainly thinking in terms of workout timing after I inject...as well as eating habits after I inject....)

Any other recommendations are appreciated!

Thanks in advance

Pugsley


#2

READ THE STICKEYS!!!


#3

You can get gyno at this dose. Your doctor should monitor your E2 and Prolactin (usually only a problem with certain forms of T). If you are getting puffy nipples or have steadily rising E2 levels then you should go on an aromatase inhibitor. If prolactin is rising steadily you may need a dopamine agonist like Dostinex. Monitoring lh/fsh as well is helpful because if they go too low your testicles will shrink up which is why taking HCG or Clomid will help keep your testicles normal and working. Symptoms are the first thing you need to be concerned about...


#4

1) Yes, possibly. You already know you are prone to it, so make it a major concern with your doc. I still wouldn't start an AI right away...but get your E2 tested after 4-6 weeks of injections, and see where you're at. Most guys need an AI, you probably more than most.

2) You should do better than that and split it into twice-weekly, 50mg injections. Every-other-week is awful, once a week is lousy, twice-weekly is alright. Some guys even do it more frequently than that, it's up to you (but it does get slightly more complicated with E3D/EOD etc). As long as you're injecting at home, you can figure out what you're willing to do. Do it Sub-Q with insulin pins and you won't mind doing frequent shots. Twice-weekly works fine for me (verified by labs immediately pre-shot) and I consider that the minimum for good treatment.

3) You should kind of know this one already since you were a powerlifter. Getting your hormones in check will go a long way toward getting you to your body composition goals, but you're still going to have to diet of course. Don't worry about timing your workouts with your injections...with frequent enough shots, your levels will remain stable enough that it won't matter. It's not like a cycle.


#5

Here was another question...wont reducing my dosage and taking it twice weekly or once a week reduce the amount (how high) my test levels will rise? Wont this be sacrificing higher test for the sake of more stable doses?


#6

A higher peak followed by a lower beak will be worse than stable levels that might be a little lower...this is stupid...read the damn stickeys...


#7

Just did...and they do not answer alot of my questions....although they did answer a few....

What can you gather from my SHBG numbers? That part in relation to T is kinda confusing.....I know it binds to T....but what do my SHBG numbers mean to you?

Im kinda stuck as to do weekly or bi weekly with my injections? Whats your opinion on this?

Also Vballa (thanks for your help).....I live in Northern NC....would you be able to PM me the doctor whom you said would work with you other the phone if you came in for a once a year in person visit? (If they are south of you they may not be to far of a drive for me)...

Thanks again
Pugs


#8

SHBG is a mostly useless measure because there is little you can do to directly influence it...it is mainly useful only when you have Total T but not Free T, and must use SHBG to guess at Free T. Since you have Free T, this is not applicable.

You should shoot minimum of once a week, better to do it 2-3 times a week. It is easy and takes a grand total of 2 minutes tops if you prefill your syringe.

Start at once a week and if you feel yourself crashing by the end of the week, move to twice weekly.

My doctor is in Philly, pretty far from you. I will still PM you if you want, let me know.


#9

Man I have had a few times when my nips were itchy....now I'm paranoid....is only being on TRT for 3 weeks enough time to develop gyno? What the heck should I do considering I can't get to a doc immediately?


#10

find a good SERM from a research chem site if you are positive it is gyno and not just being paranoid

3 weeks is long enough for some with severe disposition to it...whether genetic or already high amount of E2 in body prior to TRT...


#11

By a SERM you mean Arimidex?


#12

No


#13

I though Arimidex(anastrazole) is the thing to take with TRT since it occupies the estrogen receptors therefore estrogen cannot be absorbed into the body?


#14

Arimidex works by blocking aromatase enzyme
Nolvadex (serms) work the way you describe


#15

So what reasons would somebody on test take a SERM vs an AI? What end result would they be seeking for each?


#16

A SERM will nip the gyno in the bud quickly, as it has particular affinity for breast tissue (which is why it is used for breast cancer). This is basically your "break glass in case of emergency" option...

Aromatase inhibitors such as arimidex or aromasin are used on a consistent basis during TRT to maintain steadily low E2 levels. But since they take a while to build up in your system and produce effects, they are not good for addressing gyno after the fact--they don't work quickly enough.

There is a sticky in the Steroids forum called "SERM AND AI STICKEY" or something like that...read through it so you can figure out why you're taking what you are.


#17

Thanks VTballa...

That sticky helped a bit in understanding....

So i take it that something like Nov would be the best bet to nip the gyno in the bud since it said it has an affinity for breast tissue? (do you think it would have a reverse effect since I have only been on TRT for 3 weeks?

Something else that caught my eye was Letr....particularly peeps who have said almost in unison that is reduced their gyno...should this be used in place of Nov since it will knock out the estrogen and a good chance of reducing gyno?(even though its not an SERM)

Also I have a curious symptom I was wondering if you had any ideas about....I feel seemingly all the time like I am running a fever....like my forehead feels very hot to the touch. Yet my temperature without fail is 98.6-98.8...freakin weird feeling....any ideas?


#18

Any ideas?